Alert archive / Alabama / Flash Flood Warnings in 2009

Flash Flood Warning 62, NWS Birmingham, AL

September 18, 2009Jefferson County, St. Clair County, Shelby County, Alabama

NWS Birmingham, AL issued this flash flood warning at Sep 18, 2009, 12:33 AM CDT for Jefferson County, St. Clair County, Shelby County, Alabama. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2009, 12:33 AM CDT (05:33 UTC)
Expired
Sep 18, 2009, 5:30 AM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AL, Shelby County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 1:35 AM CDTFLASH FLOODLeeds, ALWATER IS BEGINNING TO RECEDE BUT ROADS REMAIN CLOSED WITH SOME CARS STILL STRANDED IN THE LEEDS AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 572 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
572 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 180533
FFWBMX
ALC073-115-117-180830-
/O.NEW.KBMX.FF.W.0062.090918T0533Z-090918T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 AM CDT FRI SEP 18 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LEEDS...
  NORTH CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...

* UNTIL 330 AM CDT

* AT 1229 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARBER   
MOTORSPORTS PARK...ALTON...SHEPARD BRANCH...LITTLE CAHABA 
RIVER...SHOAL CREEK...AND KELLY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES IS POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3357 8668 3362 8655 3358 8646 3342 8651
      3345 8667

$$

12/SIRMON
6 follow-up statements
000 
WGUS74 KBMX 180601
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
101 AM CDT FRI SEP 18 2009

ALC073-115-117-180830-
/O.CON.KBMX.FF.W.0062.000000T0000Z-090918T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY AL-JEFFERSON AL-ST. CLAIR AL-
101 AM CDT FRI SEP 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHWESTERN ST. CLAIR...EAST CENTRAL JEFFERSON AND NORTH CENTRAL
SHELBY COUNTIES...

AT 101 AM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEEDS...
BARBER MOTORSPORTS PARK AND ALTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3357 8668 3362 8655 3358 8646 3342 8651
      3345 8667

$$

12/SIRMON
000 
WGUS74 KBMX 180656
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 AM CDT FRI SEP 18 2009

ALC073-115-117-180830-
/O.CON.KBMX.FF.W.0062.000000T0000Z-090918T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY AL-JEFFERSON AL-ST. CLAIR AL-
156 AM CDT FRI SEP 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHWESTERN ST. CLAIR...EAST CENTRAL JEFFERSON AND NORTH CENTRAL
SHELBY COUNTIES...

AT 150 AM CDT...DOPPLER RADAR INDICATED THAT RAINFALL HAS TAPERED 
DOWN ACROSS THE WARNED AREA. HOWEVER...LAW ENFORCEMENT CONTINUES TO 
INDICATE THAT MANY ROADS ARE STILL CLOSED. SOME CARS ARE STILL 
STRANDED IN THE LEEDS AREA. ALSO...ADDITIONAL RAINFALL IS POSSIBLE 
AS MORE SHOWERS ARE APPROACHING THE AREA FROM THE SOUTH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEEDS...
BARBER MOTORSPORTS PARK AND ALTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3357 8668 3362 8655 3358 8646 3342 8651
      3345 8667

$$

08/KEISER
000 
WGUS74 KBMX 180805
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 AM CDT FRI SEP 18 2009

ALC073-115-117-180830-
/O.CON.KBMX.FF.W.0062.000000T0000Z-090918T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY AL-JEFFERSON AL-ST. CLAIR AL-
305 AM CDT FRI SEP 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHWESTERN ST. CLAIR...EAST CENTRAL JEFFERSON AND NORTH CENTRAL
SHELBY COUNTIES...

AT 304 AM CDT...DOPPLER RADAR INDICATED ADDITIONAL SHOWERS MOVING 
INTO THE WARNED AREA. HOWEVER...LAW ENFORCEMENT CONTINUES TO 
INDICATE THAT MANY ROADS ARE STILL CLOSED. SOME CARS REMAIN STRANDED 
IN THE LEEDS AREA. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEEDS...
BARBER MOTORSPORTS PARK AND ALTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3357 8668 3362 8655 3358 8646 3342 8651
      3345 8667

$$

08/KEISER
000 
WGUS54 KBMX 180825
FFWBMX
ALC073-115-117-181030-
/O.EXT.KBMX.FF.W.0062.000000T0000Z-090918T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 AM CDT FRI SEP 18 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LEEDS...
  NORTH CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...

* UNTIL 530 AM CDT

* AT 321 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO 
REPORT ROADS CLOSED ACROSS THE WARNED AREA. THE WORST AREAS WERE 
AROUND LEEDS WHERE WATER WAS STILL DEEP AND IMPASSABLE ON SEVERAL 
ROADS. THEY ARE WARNING RESIDENTS NOT TO GO AROUND BARRICADES AS 
SOME VEHICLES REMAIN STRANDED. WATER WAS ALSO FLOWING ACROSS HIGHWAY 
119. USE CAUTION WHEN TRAVELING. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARBER
  MOTORSPORTS PARK AND ALTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3357 8668 3362 8655 3358 8646 3342 8651
      3345 8667

$$

08
000 
WGUS74 KBMX 180924
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 AM CDT FRI SEP 18 2009

ALC073-115-117-181030-
/O.CON.KBMX.FF.W.0062.000000T0000Z-090918T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY AL-JEFFERSON AL-ST. CLAIR AL-
424 AM CDT FRI SEP 18 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
SOUTHWESTERN ST. CLAIR...EAST CENTRAL JEFFERSON AND NORTH CENTRAL
SHELBY COUNTIES...

AT 420 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO 
REPORT ROADS CLOSED AROUND THE LEEDS AREA FOR HIGH WATER. THE WATER 
IS BEGINNING TO SLOWLY RECEDE. USE CAUTION WHEN TRAVELING IN THE 
VICINITY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LEEDS...BARBER MOTORSPORTS PARK AND ALTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3357 8668 3362 8655 3358 8646 3342 8651
      3345 8667

$$

08/KEISER
000 
WGUS74 KBMX 181024
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 AM CDT FRI SEP 18 2009

ALC073-115-117-181030-
/O.CON.KBMX.FF.W.0062.000000T0000Z-090918T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHELBY AL-JEFFERSON AL-ST. CLAIR AL-
524 AM CDT FRI SEP 18 2009

...A FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 530 AM CDT 
FOR SOUTHWESTERN ST. CLAIR...EAST CENTRAL JEFFERSON AND NORTH 
CENTRAL SHELBY COUNTIES...

AT 520 AM CDT...WATER CONTINUED TO RECEDE ACROSS THE AREA. PLEASE  
USE CAUTION WHEN TRAVELING THIS MORNING AS ROADS MAY BE SLICK. STAY 
TUNED TO YOUR PREFERRED NEWS OUTLET FOR ANY FUTURE UPDATES. 

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3357 8668 3362 8655 3358 8646 3342 8651
      3345 8667

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 11:51 PM CDT, 42 minutes earlier.

Area forecast discussion, Sep 17, 11:51 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 PM CDT THU SEP 17 2009

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.

PESKY UPPER LOW TO OUR WEST WILL CONTINUE TO ALLOW GULF MOISTURE
TO SPREAD NORTHWARD ACROSS THE AREA THROUGH THE WEEKEND. WILL
GENERALLY KEEP LIKELY POPS EACH DAY DURING THE PEAK HEATING HOURS
AND THEN...MAINLY SCATTERED TO ISOLATED TYPE WORDING AS WE MOVE
THROUGH THE NIGHTTIME HOURS. POCKETS OF HEAVY RAINFALL POSSIBLE
EACH AFTERNOON AND WILL CONTINUE TO MONITOR FOR FLOODING CONCERNS.
HIGHS EACH DAY IN THE 80 TO 85 DEGREE RANGE WITH OVERNIGHT LOWS UPPER
60S TO LOWER 70S.

.LONG TERM...MONDAY THROUGH THURSDAY.

IT APPEARS THAT THE UPPER WILL GRADUALLY OPEN UP INTO A WEAKER
TROUGH WITH HIGH PRESSURE TO OUR EAST TRYING TO BUILD WEST.  BIG
CONCERN IS RAPID DEVELOPMENT OF ANOTHER UPPER LOW FURTHER WEST AND
MOVING EASTWARD LATER IN THE PERIOD.  OVERALL...THE THETA-E AXIS
REMAINS ACROSS THE AREA WITH MOISTURE SPREADING NORTHWARD. WILL
GENERALLY KEEP POPS IN THE HIGH CHANCE CATEGORY THROUGH THE PERIOD
WITH THE HOPE OF SOME DRIER AIR LATER IN THE PERIOD.  HIGHS IN THE
80S EACH DAY WITH OVERNIGHT LOWS MAINLY IN THE 60S.

&&

.AVIATION...06Z TAF DISCUSSION.

SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE NIGHT
ACROSS CENTRAL ALABAMA. COVERAGE IS EXPECTED TO BE HIT AND MISS...SO
IT WILL BE VERY HARD TO PIN POINT AN EXACT TIME WHEN A TAF SITE WILL
BE AFFECTED. THIS WILL BE THE CASE TOMORROW AS MORE SHOWERS AND
STORMS ARE EXPECTED.

MAIN PROBLEMS FOR THE NEXT  12 HOURS WILL BE LOW CLOUDS THAT WILL
DROP INTO THE MVFR AND IFR RANGE. FEEL PRETTY CONFIDENT ABOUT THAT
ESPECIALLY AFTER RECEIVING SO MUCH RAIN TODAY.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 17, 11:21 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 PM CDT THU SEP 17 2009

ALZ011>015-017>050-190430-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1121 PM CDT THU SEP 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS COULD STILL PRODUCE
LOCALIZED HEAVY RAIN WHICH COULD LEAD TO ADDITIONAL FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE FRIDAY. SEVERAL
DAYS OF RAINFALL WILL SATURATE SOILS...INCREASING THE THREAT OF
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 17, 8:50 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
850 PM CDT THU SEP 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      HELENA                  33.29N 86.85W
09/17/2009                   SHELBY             AL   TRAINED SPOTTER

            WATER OVER THE ROADWAY AT THE INTERSECTION OF COUNTY ROAD
            52 AND 17...INCLUDING WATER OVER THE SPILLWAY AT JOE
            TUCKER PARK WITH 12 VEHICLES TRAPPED AT THAT LOCATION AND
            ROADS CLOSED.

&&

GGOGGINS
Local storm report, Sep 17, 9:10 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
910 PM CDT THU SEP 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      6 SE MARKTON            33.83N 85.92W
09/17/2009                   CALHOUN            AL   PUBLIC

            MAJOR FLOODING REPORTED ON BEN MARTIN DRIVE WEST OF
            WELLINGTON. UNDERPINNING REMOVED FROM UNDERNEATH MOBILE
            HOMES IN THE AREA.

0715 PM     FLASH FLOOD      3 NW ALABASTER          33.27N 86.85W
09/17/2009                   SHELBY             AL   AMATEUR RADIO

            WATER REPORTED INSIDE HOMES IN THE HILLSBORO LANE AND
            ROCKY RIDGE DRIVE LOCATIONS OF HELENA. FIRE DEPARTMENT
            REQUESTING ADDITIONAL STATIONS TO ASSIST IN THE AREA.

0725 PM     FLASH FLOOD      6 N BESSEMER            33.46N 86.95W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            STREET FLOODING REPORTED AT INTERSTATE 59/20 AND ALLISON
            BONNET DRIVE IN FAIRFIELD.

0725 PM     FLASH FLOOD      1 NE VILLAGE CREEK DOCE 33.56N 86.91W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            FLOODING REPORTED AT THE 1500 BLOCK OF PRATT HIGHWAY IN
            FORESTDALE...ONE PERSON ALSO BEING REPORTED TRAPPED IN A
            HOME AT THAT LOCATION.

0740 PM     FLASH FLOOD      VILLAGE CREEK 24TH STRE 33.54N 86.82W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            WOMAN REPORTED TRAPPED IN CAR NEAR VILLAGE CREEK
            BIRMINGHAM.

0740 PM     FLASH FLOOD      VILLAGE CREEK 24TH STRE 33.54N 86.82W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            WOMAN REPORTED TRAPPED IN HER CAR BY FLOODWATERS ALONG
            VILLAGE CREEK IN BIRMINGHAM.

0740 PM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            WATER FLOWING ACROSS THE 2800 BLOCK OF NORWOOD BLVD.

0745 PM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
09/17/2009                   JEFFERSON          AL   EMERGENCY MNGR

            MULTIPLE WATER RESCUES CURRENTLY ONGOING ACROSS THE
            BIRMINGHAM METRO AREA DUE TO FLASH FLOODING.

0817 PM     FLASH FLOOD      MARGARET                33.69N 86.47W
09/17/2009                   ST. CLAIR          AL   LAW ENFORCEMENT

            FLOODING REPORTED IN MARGARET ON MAIN STREET AT THE POST
            OFFICE.

0820 PM     FLASH FLOOD      SSW ODENVILLE           33.68N 86.40W
09/17/2009                   ST. CLAIR          AL   LAW ENFORCEMENT

            FLASH FLOODING REPORTED IN ODENVILLE WITH A CAR
            REPORTEDLY FLOATING IN THE WATER ON FOREMAN AVENUE.

0845 PM     FLASH FLOOD      HELENA                  33.29N 86.85W
09/17/2009                   SHELBY             AL   TRAINED SPOTTER

            WATER OVER THE ROADWAY AT THE INTERSECTION OF COUNTY ROAD
            52 AND 17...INCLUDING WATER OVER THE SPILLWAY AT JOE
            TUCKER PARK WITH 12 VEHICLES TRAPPED AT THAT LOCATION AND
            ROADS CLOSED.

&&

GGOGGINS
Local storm report, Sep 17, 9:35 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
935 PM CDT THU SEP 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      ARGO                    33.69N 86.51W
09/17/2009                   ST. CLAIR          AL   EMERGENCY MNGR

            MAJOR FLOODING REPORTED IN ARGO WITH A ALMOST ONE FOOT OF
            WATER INTO BUSINESSES ON MAIN STREET.

&&

GGOGGINS
Local storm report, Sep 17, 9:39 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
939 PM CDT THU SEP 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      1 W ALABASTER           33.24N 86.83W
09/17/2009                   SHELBY             AL   PUBLIC

            ABOUT ONE FOOT OF WATER REPORTED OVER THE ROADWAY ON 1ST
            AVENUE WEST NEAR THE ALABASTER PUBLIC LIBRARY.

&&

GGOGGINS
Local storm report, Sep 17, 10:01 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 PM CDT THU SEP 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      1 W ALABASTER           33.24N 86.83W
09/17/2009                   SHELBY             AL   PUBLIC

            ABOUT ONE FOOT OF WATER REPORTED OVER THE ROADWAY ON 1ST
            AVENUE WEST NEAR THE ALABASTER PUBLIC LIBRARY. TIME
            CORRECTED.

&&

GGOGGINS
Local storm report, Sep 17, 10:15 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1015 PM CDT THU SEP 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     FLASH FLOOD      6 SE MARKTON            33.83N 85.92W
09/17/2009                   CALHOUN            AL   PUBLIC

            MAJOR FLOODING REPORTED ON BEN MARTIN DRIVE WEST OF
            WELLINGTON. UNDERPINNING REMOVED FROM UNDERNEATH MOBILE
            HOMES IN THE AREA.

0700 PM     FLASH FLOOD      1 W ALABASTER           33.24N 86.83W
09/17/2009                   SHELBY             AL   PUBLIC

            ABOUT ONE FOOT OF WATER REPORTED OVER THE ROADWAY ON 1ST
            AVENUE WEST NEAR THE ALABASTER PUBLIC LIBRARY. TIME
            CORRECTED.

0715 PM     FLASH FLOOD      3 NW ALABASTER          33.27N 86.85W
09/17/2009                   SHELBY             AL   AMATEUR RADIO

            WATER REPORTED INSIDE HOMES IN THE HILLSBORO LANE AND
            ROCKY RIDGE DRIVE LOCATIONS OF HELENA. FIRE DEPARTMENT
            REQUESTING ADDITIONAL STATIONS TO ASSIST IN THE AREA.

0725 PM     FLASH FLOOD      6 N BESSEMER            33.46N 86.95W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            STREET FLOODING REPORTED AT INTERSTATE 59/20 AND ALLISON
            BONNET DRIVE IN FAIRFIELD.

0725 PM     FLASH FLOOD      1 NE VILLAGE CREEK DOCE 33.56N 86.91W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            FLOODING REPORTED AT THE 1500 BLOCK OF PRATT HIGHWAY IN
            FORESTDALE...ONE PERSON ALSO BEING REPORTED TRAPPED IN A
            HOME AT THAT LOCATION.

0740 PM     FLASH FLOOD      VILLAGE CREEK 24TH STRE 33.54N 86.82W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            WOMAN REPORTED TRAPPED IN CAR NEAR VILLAGE CREEK
            BIRMINGHAM.

0740 PM     FLASH FLOOD      VILLAGE CREEK 24TH STRE 33.54N 86.82W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            WOMAN REPORTED TRAPPED IN HER CAR BY FLOODWATERS ALONG
            VILLAGE CREEK IN BIRMINGHAM.

0740 PM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
09/17/2009                   JEFFERSON          AL   AMATEUR RADIO

            WATER FLOWING ACROSS THE 2800 BLOCK OF NORWOOD BLVD.

0745 PM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
09/17/2009                   JEFFERSON          AL   EMERGENCY MNGR

            MULTIPLE WATER RESCUES CURRENTLY ONGOING ACROSS THE
            BIRMINGHAM METRO AREA DUE TO FLASH FLOODING.

0817 PM     FLASH FLOOD      MARGARET                33.69N 86.47W
09/17/2009                   ST. CLAIR          AL   LAW ENFORCEMENT

            FLOODING REPORTED IN MARGARET ON MAIN STREET AT THE POST
            OFFICE.

0820 PM     FLASH FLOOD      SSW ODENVILLE           33.68N 86.40W
09/17/2009                   ST. CLAIR          AL   LAW ENFORCEMENT

            FLASH FLOODING REPORTED IN ODENVILLE WITH A CAR
            REPORTEDLY FLOATING IN THE WATER ON FOREMAN AVENUE.

0845 PM     FLASH FLOOD      HELENA                  33.29N 86.85W
09/17/2009                   SHELBY             AL   TRAINED SPOTTER

            WATER OVER THE ROADWAY AT THE INTERSECTION OF COUNTY ROAD
            52 AND 17...INCLUDING WATER OVER THE SPILLWAY AT JOE
            TUCKER PARK WITH 12 VEHICLES TRAPPED AT THAT LOCATION AND
            ROADS CLOSED.

0920 PM     FLASH FLOOD      ARGO                    33.69N 86.51W
09/17/2009                   ST. CLAIR          AL   EMERGENCY MNGR

            MAJOR FLOODING REPORTED IN ARGO WITH A ALMOST ONE FOOT OF
            WATER INTO BUSINESSES ON MAIN STREET.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:23 PM CDTAreal Flood AdvisoryBMXSt. Clair112 min
Sep 17, 8:06 PM CDTFlash Flood WarningBMXJefferson, St. Clair3 hr
Sep 17, 9:26 PM CDTFlash Flood WarningBMXJefferson, St. Clair, Shelby3 hr
Sep 18, 2:57 AM CDTAreal Flood AdvisoryBMXJefferson, Shelby2 hr
Sep 18, 5:02 AM CDTFlash Flood WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more5 days
Sep 18, 6:48 AM CDTRiver Flood WarningBMXBibb, Jefferson, Shelby14 hr
Sep 18, 3:55 PM CDTAreal Flood AdvisoryBMXMarengo2 hr
Sep 18, 5:41 PM CDTAreal Flood AdvisoryBMXLowndes2 hr
Sep 18, 5:54 PM CDTAreal Flood AdvisoryBMXPerry2 hr
Sep 18, 6:29 PM CDTAreal Flood AdvisoryBMXTuscaloosa2 hr

Nearby

Flash Flood Warnings in Alabama, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.